How Gabapentin withdrawal symptoms can affect you


Gabapentin withdrawal symptoms develop when people stop a drug called gabapentin which is used to treat pain and seizures. Some of the withdrawal symptoms include tiredness, catatonia, changes in heart rate, and seizures. Some experts have compared gabapentin withdrawal symptoms with symptoms associated with benzodiazepine or alcohol dependence. When gabapentin was released, most health experts considered it to be harmless and non-habit forming medication. However, after considering the studies published in several well-known journals, doctors are recommending their patients to slowly stop using this medication. They want their patients to avoid abrupt discontinuation as it can increase the risk of withdrawal symptoms.

A few symptoms of gabapentin withdrawal include sleepiness, nausea and dizziness. Some people may also find it difficult to drive vehicle and also complain of fatigue, confusion, agitation, anxiety, and tiredness.

Some healthcare providers could use Gabapentin to treat nerve pain or seizures in kids. Gabapentin withdrawal symptoms in kids may be different from the withdrawal symptoms in adults. A common symptom of Gabapentin withdrawal in kids is quick and abrupt changes in mood. Some kids are also at risk of developing serious expressions of withdrawal like anxiety attack and nausea.

One of the biggest risks of Gabapentin withdrawal in both kids and adults is the development of convulsions. Most people who use Gabapentin to treat seizures are at the highest risk of developing convulsions. It is important to note that people who take Gabapentin to treat other health problems can also develop convulsions when they abruptly discontinue the treatment.

Another symptom that people who stop taking Gabapentin can develop is Catatonia. People who develop catatonia remain in unmoving or rigid state for several days or weeks. A few other symptoms that are reported by clinicians include tachycardia, intestinal bleeding, and extreme nausea.

Most people who suffer from Gabapentin withdrawal symptoms usually wonder how long it takes the body to develop tolerance that can lead to Gabapentin withdrawal. Even though several studies have been conducted to find out the duration, the exact duration still remains a mystery. Researchers, who have conducted studies to find out the duration, point out that some people develop withdrawal symptoms after taking the medication for a few days while others don’t develop withdrawal symptoms even after taking medication for several weeks.

Even though Gabapentin is a useful drug, especially if you are suffering from nerve pain, you must avoid taking it without consulting your healthcare provider. If you are using Gabapentin, please consult your doctor immediately to find out the right way of discontinuing the medication. Some people could undergo mild withdrawal symptoms even after they consult their doctor. These people need not get scared and can consult their doctors if withdrawal symptoms are severe.


Leave a Reply

Your email address will not be published.